3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Depression and Weight Issues

Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Reply
 
Thread Tools
Old 08-14-2017, 02:52 PM   #1
Junior Member
 
MissPiggy's Avatar
 
Join Date: Aug 2017
Posts: 1

Unhappy Weight Gain Makes Me Cry

Hello everyone. I'm new to this forum.

Growing up, I was always a skinny girl. I gained a small amount of weight in my early 20s but nothing out the ordinary. My size skyrocketed when I was a pothead because all I did was smoke weed, eat junk and sleep. It didn't help that I have been on three psychotropic medications which are also known for weight gain....especially the Seroquel. I managed to go from a size 16 to a size 12. When I was a size 16, several people made fun of my weight and I'll never forget those mortifying experiences.

I thought that I looked okay at a size 12 until someone recently asked if I was pregnant. I wept for days when that happened and now I can't get that question out of my head. I struggle with constipation which makes me stomach distended. I also have a hard time with severe water retention when I have PMS. I'm 5'4 and 190 but nothing is working in terms of weight loss and I know this is because of my medication. I speed walk 5K 4 times a week and I weight train. I also drink 4 quarts of water a day and consume mainly proteins and veggies. I also eat about 1800 calories a day or less.

My doctor refuses to take me off my meds because they help keep me stable. I'm bipolar. He says I should learn to accept my size but I can't do that. I'm tired of being fat. I'm tired of being paranoid about what I wear and I'm tired of feeling inadequate around beautiful skinny women. Sometimes I find myself crying over my appearance. I hate myself. I don't believe my husband when he says that I'm beautiful because I feel like he has to say that. Against my husband's wishes, I am going to start taking a potent diet pill. He hates how jittery I get on diet pills but I am all out of options and patience. I don't care about side effects because they can't be any worse than hating my size. I need to lose 60 pounds but I would settle for 30 pounds.

I know this post sounds whiny but I needed to get out of my feelings out. Thank you for reading.
MissPiggy is offline   Reply With Quote
Old 08-25-2017, 07:35 PM   #2
Senior Member
 
1Bluerose68's Avatar
 
Join Date: Jul 2014
Location: California,USA
Posts: 315

S/C/G: 242/185/155

Height: 5'8

Wink EXERCISE is very important

First the stabilizing drug sounds important to your Dr. However their may be others which induce less weight gain and promote weight loss with the supervision of the Dr prescribing them to you.

Secondly, mixing the diet pill you had mentioned w/ the stabilizer may produce dizziness to the point of not being able to drive a car, or even stroke or blood clots as a even worse scenario, also psychosis may occur in some cases of mixing drugs while on a stabilizer.

I have found for me the best medicine, besides medicine, is daily Exercise. You MUST find time for exercise. This is very very important in getting a grip on what you mentioned.

That way even if you do Nothing about your current stabilizer you will add a new factor into your life and work towards a New Healthier YOU...

Good luck...
1Bluerose68 is offline   Reply With Quote
Old 08-30-2017, 12:47 PM   #3
Junior Member
 
Join Date: Aug 2017
Posts: 10

Default

My only advise would be to not get disappointed and never lose hope. Don't stop exercising, join a gym after consulting with your doctor. Yes you can!
jab123 is offline   Reply With Quote
Old 08-30-2017, 04:56 PM   #4
Keto Warrior
 
Join Date: Aug 2017
Posts: 121

S/C/G: 196/165/150

Height: 5'7"

Default

Ok. 2 things jump out at me from your post
1. You're in the USA I'm guessing? So you pay good money to see that Dr and he needs to work with you. It's true that there are other meds out there for you that might not cause as much of an issue with your weight...although I have to say all antipsychotics do cause weight gain. Still, the point remains valid that if your Dr is unwilling to work with you to try then you might want to consider changing your Dr. Is there one in your area that has a good reputation? If you need antipsychotics though changing or reducing meds has got to be done with a trustworthy Dr. Your mental health is priceless. And the fact that your mental health is suffering should be a good enough reason to try a different regime.
2. Antipsychotics are so notorious for weight gain because they increase blood glucose levels quite dramatically. You mentioned you eat mainly protein and veg so I would be tempted to pursue that further and eat high FAT rather than high protein - a true ketogenic diet. Full disclosure I am a massive fan of ketogenic diets but the point here is that fat releases very very little glucose and therefore insulin so has minimal impact on weight when eaten in the absence of carbs. High fat diets have also been shown to be good for mental health - omega 3s seem to be particularly important. Yes exercise is very important and a great mood booster for some but diet will have the most impact on your weight. To quote the amazing Dr. Aseem Malhotra "You can't outrun a bad diet." I hope your Dr. does see how important this is to your wellbeing to work with you. Good luck
MrsMcsMuffins is offline   Reply With Quote
Old 08-31-2017, 12:01 AM   #5
Junior Member
 
Keiran's Avatar
 
Join Date: Aug 2017
Posts: 35

Default

I agree with MrsMcsMuffins. Perhaps it might be better for you to find a doctor who will also support your desire to lose weight.

When I read your post, particularly this line:

"I thought that I looked okay at a size 12 until someone recently asked if I was pregnant."

I was reminded of that saying by Eleanor Roosevelt: "No one can make you feel inferior without your consent." It's my go-to line when I'm feeling insecure about anything.

You already thought you looked okay - isn't that what's more important? Your husband tells you you're beautiful. Doesn't what he say mean more than anything someone unimportant (I'm presuming this because you never even mentioned the name) has to say about you? Don't let how other people see you determine how you feel about yourself. Don't gauge yourself using other people's measuring stick. You're your own person.

While we are on this weight loss journey because we want to look and feel good, we shouldn't ever forget to love ourselves, and appreciate that while we aren't perfect and we have a long way to go to reach our weight loss goals, it doesn't diminish what we're worth as a person.


All the best to you,
Keiran

_______________

Lose the Excuses, Lose the Weight
womens-weight-loss.com
Keiran is offline   Reply With Quote
Old 09-01-2017, 07:35 PM   #6
Senior Member
 
1Bluerose68's Avatar
 
Join Date: Jul 2014
Location: California,USA
Posts: 315

S/C/G: 242/185/155

Height: 5'8

Arrow I hit the gym more Inspired than ever before

But it is frustrating like doing The Bunny Hop+++---++---1.
1Bluerose68 is offline   Reply With Quote
Old 09-06-2017, 05:09 AM   #7
Junior Member
 
Alex74874's Avatar
 
Join Date: Sep 2017
Posts: 21

Default

Hope you could find a real professional doctor
Alex74874 is offline   Reply With Quote
Reply


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off



All times are GMT -4. The time now is 03:49 AM.



Search Engine Optimization by vBSEO 3.3.2